Alert archive / South Carolina / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Charleston, SC

June 29, 2005Berkeley County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 29, 2005, 9:36 PM EDT for Berkeley County, South Carolina. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2005, 9:36 PM EDT (01:36 UTC)
Expired
Jun 29, 2005, 11:00 PM EDT
In force
84 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 300137
FFWCHS
SCC015-300300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
936 PM EDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 1100 PM EDT

* AT 931 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM A   
  THUNDERSTORM NEAR MOOREFIELD...CHICORA AND HUSSERTOWN. RADAR 
  ESTIMATED AROUND 5 INCHES OF RAIN HAVE FALLEN IN THESE AREAS 
  SINCE 800 PM. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  MOOREFIELD AND HUSSERTOWN...
  CHICORA...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3331 8026 3319 8028 3324 8009 3331 8011

$$
2 follow-up statements
000 
WGUS72 KCHS 300210
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 PM EDT WED JUN 29 2005

SCC015-300300-
BERKELEY-
1009 PM EDT WED JUN 29 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
BERKELEY COUNTY...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT 5 TO 6 INCHES OF RAIN HAD FALLEN OVER PARTS OF NORTHWESTERN 
BERKELEY COUNTY SINCE 800 PM. THE STORM THAT CAUSED THIS HEAVY RAIN 
HAS WEAKENED AND ONLY LIGHT RAIN REMAINS ACROSS THE AREA. HOWEVER...
EXCESSIVE RUNOFF FROM THESE STORMS MAY CAUSE RAPID FLOODING OF SMALL 
CREEKS AND STREAMS...ROADWAYS AND LOW-LYING FARMLAND.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3331 8026 3319 8028 3324 8009 3331 8011

$$
000 
WGUS72 KCHS 300225
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 PM EDT WED JUN 29 2005

SCC015-300234-
BERKELEY-
1024 PM EDT WED JUN 29 2005

...THE FLASH FLOOD WARNING FOR BERKELEY COUNTY IS CANCELLED...

THE HEAVY RAIN THAT PRODUCED AN ESTIMATED 5 TO 6 INCHES OF RAIN 
IN NORTHWESTERN BERKELEY COUNTY THIS EVENING HAS ENDED. NO 
ADDITIONAL HEAVY RAIN IS EXPECTED OVERNIGHT.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3331 8026 3319 8028 3324 8009 3331 8011

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:10 PM EDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jun 29, 3:10 PM EDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT WED JUN 29 2005

.SHORT TERM /TONIGHT THROUGH FRI NIGHT/...WILL HOLD ONTO LIKELY POP
THROUGH THE EVENING AREAS FOR EASTERN HALF OF CWA BEFORE ALL AREAS
DROP TO CHC POP OVERNIGHT AS BEST MOISTURE IS SHIFTING EAST OF THE
AREA.  WEAK UPPER TROF OVER THE AREA WILL SLIDE OVER THE COAST
TONIGHT BRINGING A DRIER NW FLOW IN THE MID LEVELS ON THU.  THIS
WILL START A DRYING TREND...ALTHOUGH THAT WILL ONLY REFER TO POPS.
UNFORTUNATELY OUR DEW POINTS WILL STAY IN THE MID 70S ALONG WITH
LIGHT WESTERLY WINDS AT THE SFC.  A SFC TROF WILL REMAIN OVER THE
INLAND AREAS BOTH THU AND FRI.  THIS WILL SPELL WARM AND HUMID THU
WITH HOT AND HUMID CONDITIONS ON FRI.  MAY BE SOME HEAT INDEX ISSUES
ON FRI ESPECIALLY WITH LOW TO MID 90S FORECAST AND DEWPOINTS IN THE
MID 70S.

WITH SO MUCH HUMIDITY...CANT RULE OUT SOME CHC POP BOTH DAYS.  MAV
WAS THE DRIEST OVER THE NEXT FEW DAYS WHILE MET/FWC NUMBERS ARE
STILL RIDING CHC POPS.   SLIGHT POP THU NIGHT...BUT WILL LEAVE CHC
POP IN FRI NIGHT AS FRONTAL BOUNDARY WILL BE TRYING TO PUSH DOWN
THROUGH THE SOUTHERN APPALACHIANS.  WILL BRING PARTLY CLOUDY SKIES
BACK INTO THE FORECAST BOTH THU AND FRI.

&&

.EXTENDED /SAT THRU WED/...COLD FRONT SHOULD SLOWLY MOVE THROUGH THE
AREA SATURDAY NIGHT OR SUNDAY. A HOT DAY IN STORE JUST AHEAD OF THE
FRONT ON SATURDAY WITH HIGH TEMPS IN THE MID 90S AWAY FROM THE
COAST. THE EVENTUAL LOCATION THE FRONT WILL STALL IS IN QUESTION...
BUT WENT WITH ENOUGH PUSH TO SWITCH WINDS AROUND TO LIGHT NORTHEAST
OR EAST. SIMILARLY...I COOLED DOWN THE MAX TEMPS A TOUCH ON
MONDAY...THINKING MORE CLOUDS. OTHERWISE...NOT MUCH CHANGE TO THE
PREVIOUS EXTENDED PACKAGE.

&&

.MARINE...LIGHT SW AND WESTERLY FLOW WILL PREVAIL THROUGH THE FIRST
PART OF THE FORECAST PERIOD AS SFC TROF REMAINS OVER INLAND ZONES.
FRONTAL BOUNDARY IS FORECAST TO SLIDE THROUGH THE SC WATERS ON SUN
BRINGING SOME LIGHT TO MODERATE NE AND E WIND.  SPEEDS HOWEVER DO
NOT LOOK TO BE ALL THAT STRONG GIVEN THE TIME OF YEAR AND THE WEAK
TEMP GRADIENT.

&&

.AVIATION...WILL CONTINUE WITH MENTION OF SCT SH THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING.  CONVECTION SHOULD DWINDLE
AFTER SUNSET BUT MAY STILL HAVE SOME LINGERING -RA OVER THE REGION.
WILL CARRY LOW CIG THROUGH THE NIGHT BUT STOP PRECIP AFTER 02Z.
SHOULD SEE SOME DECKS EARLY THU MORNING WITH MORE SH/TS POSSIBLE IN
THE AFTERNOON.  WIDESPREAD CONVECTION IS NOT EXPECTED ON THU HOWEVER
AS DRIER AIR WILL WORK INTO THE AREA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

PY
Hazardous weather outlook, Jun 29, 7:10 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT WED JUN 29 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-300900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
710 PM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
GEORGIA...SOUTHEAST SOUTH CAROLINA AND ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT
.RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING
ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER
FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE
SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TONIGHT.

Nearby

Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.